How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 47000
Experience:  MD
23744323
Type Your Dermatology Question Here...
Dr Basu is online now

I have been experiencing eczema flareups throughout the last

Customer Question

Hi, I have been experiencing eczema flareups throughout the last 6 years. The flareups got more intense each time I stop using the steroid creams (and pills) prescribed by my doctors. Right now, my face is covered with small blisters that itch and sometimes ooze. I did not have this skin texture previously. The itching, redness, and burning sensation is negatively affecting my sleep and the quality of my life overall, causing deep depression and discomfort. My GP keeps prescribing more steroids and antibiotics to me. I am truly desperate at this point.
JA: How long have you been using the medication? Any improvements so far?
Customer: That is included in my text above.
JA: Got it. Have you used anything besides this medication for this?
Customer: ...
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Dermatologist should know?
Customer: I think that's all the information I have.
Submitted: 11 days ago.
Category: Dermatology
Expert:  Dr Basu replied 11 days ago.

Dear Customer: Greetings, this is Dr. Basu, experienced Medical Specialist.. I am double board-certified with many years of experience. I did review your inquiry and I am hoping to give you
at least some high quality guidance here. Please ignore any call requests as they are automated responses by the website and not sent by the experts! TEXTING would be fine.
Please give me some time to review your question. Please be patient with me as I am on and off the computer so responses can be delayed at times, but I will be happy to help.

Please post a pic of the concerned area to provide you with precise diagnosis and treatment plan.

Customer: replied 11 days ago.
File attached (T723P71)
Customer: replied 11 days ago.
Any help would be truly appreciated.
Expert:  Dr Basu replied 11 days ago.

Thanks for pics

This does not look like eczema if only involving your face.

They are bumpy and wrinkled coarse skin appearance.

More likely a combination of Milia ( blocked sweat ducts) and acne ( blocked oil glands).

There is likely hormonal cause as well being recurrent and persistent.

Steroid will not help at this stage.

You need to use combination of Retinoid therapy and good moisturizer.

Tretinoin A 0.025% cream at night time daily and Petrolatum jelly for moisturization

Tretinoin needs prescription.

Over the counter, you can try following combo:

Please apply following skin treatment available over the counter: Kat Burki Retin-C complex lotion daily at night time.

Goldfaden MD Vital Boost serum daily in daytime.

Lastly, you should consider photo or light therapy to improve skin appearance.

Narrow Band UVB light therapy 3 times week for 10-15 minute each session will help you a lot.

Customer: replied 11 days ago.
Thank you so much for the help. These products unfortunately looks quite expensive for my student budget
Customer: replied 11 days ago.
I just wish this agony would stop already. Yet, I am happy I spoke to someone.
Expert:  Dr Basu replied 11 days ago.

i know --but these are the ones that work usually well

Prescription Tretinoin may save you money from your doctor.

And light therapy can be arranged for from local dermatologist.

I think you can even get home based UVB light nowadays from Amazon online